Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 221, NWS Jackson, KY

June 20, 20114 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 20, 2011, 9:24 AM EDT for 4 counties in Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2011, 9:24 AM EDT (13:24 UTC)
Expired
Jun 20, 2011, 10:00 AM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bath County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY

The radar

The Jackson,KY radar (KJKL), 50 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WUUS53 KJKL 201324
SVRJKL
KYC011-165-173-197-201400-
/O.NEW.KJKL.SV.W.0221.110620T1324Z-110620T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
924 AM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  EASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  EXTREME NORTH CENTRAL POWELL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1000 AM EDT

* AT 918 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COONS STATION...OR NEAR MOUNT STERLING...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRENCHBURG...KENDALL SPRINGS...BEAN...JEFFERSONVILLE...WALKERS
  CROSSING...LUCKY STOP...BOURBON FURNACE...CROOKS...PRESTON...
  HOPE...CLAY LICK...CEDAR GROVES...MEANS...OLYMPIA...CORNWELL...
  OLYMPIA SPRINGS...ROTHWELL...FAGAN...SUDITH AND TABOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! 

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3807 8348 3806 8349 3805 8347 3804 8348
      3802 8346 3803 8344 3802 8344 3791 8348
      3790 8350 3786 8350 3785 8353 3798 8397
      3815 8390
TIME...MOT...LOC 1324Z 287DEG 21KT 3803 8382
WIND...HAIL 60MPH 1.00IN

$$

ABE
2 follow-up statements
759 
WWUS53 KJKL 201343
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
943 AM EDT MON JUN 20 2011

KYC197-201353-
/O.CAN.KJKL.SV.W.0221.000000T0000Z-110620T1400Z/
POWELL KY-
943 AM EDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR POWELL COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
FOR POWELL COUNTY HAS BEEN CANCELLED.

LAT...LON 3807 8348 3806 8349 3805 8347 3804 8348
      3802 8346 3803 8344 3802 8344 3792 8348
      3790 8350 3786 8351 3785 8353 3794 8384
      3815 8390
TIME...MOT...LOC 1343Z 287DEG 21KT 3800 8369

$$

KYC011-165-173-201400-
/O.CON.KJKL.SV.W.0221.000000T0000Z-110620T1400Z/
BATH KY-MONTGOMERY KY-MENIFEE KY-
943 AM EDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MENIFEE...
EASTERN MONTGOMERY AND SOUTHERN BATH COUNTIES UNTIL 1000 AM EDT...

AT 939 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CORNWELL...OR 6 MILES NORTHWEST OF FRENCHBURG...MOVING EAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  FRENCHBURG...ROTHWELL...FAGAN...SUDITH...TABOR...YOUNG SPRINGS...
  RATLITT...SCRANTON...MARIBA...DENNISTON...WELLINGTON...KOREA...
  DAN...ARTVILLE...BIG WOODS...POMEROYTON...STOLL AND YALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3807 8348 3806 8349 3805 8347 3804 8348
      3802 8346 3803 8344 3802 8344 3792 8348
      3790 8350 3786 8351 3785 8353 3794 8384
      3815 8390
TIME...MOT...LOC 1343Z 287DEG 21KT 3800 8369
WIND...HAIL 60MPH 1.00IN

$$

ABE
321 
WWUS53 KJKL 201352
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
952 AM EDT MON JUN 20 2011

KYC011-165-173-201402-
/O.EXP.KJKL.SV.W.0221.000000T0000Z-110620T1400Z/
BATH KY-MONTGOMERY KY-MENIFEE KY-
952 AM EDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR MENIFEE...EASTERN MONTGOMERY
AND SOUTHERN BATH COUNTIES WILL EXPIRE AT 1000 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3807 8348 3806 8349 3805 8347 3804 8348
      3802 8346 3803 8344 3802 8344 3792 8348
      3790 8350 3786 8351 3785 8353 3794 8384
      3815 8390
TIME...MOT...LOC 1352Z 287DEG 21KT 3798 8363

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:49 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 20, 7:49 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
749 AM EDT MON JUN 20 2011

.SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/

WARM FRONT LIFTING NORTH THRU THE COMMONWEALTH OVERNIGHT HAS SPARKED
ANOTHER ROUND OF STRONG TSTMS STRETCHING FROM LOUISVILLE THRU BELL CO
AND INTO NERN TN. SMALL HAIL HAS BEEN REPORTED FROM A FEW OF THESE
STORMS ALONG WITH SOME WIND...BUT THE MAIN THREAT FROM THESE STORMS
IS THE HEAVY RAIN OVER AREAS THAT HAVE ALREADY SEEN OVER 3 INCHES
OVER THE LAST COUPLE OF DAYS. HAVE RAISED ANOTHER FLOOD ADVISORY TO
COVER THE AREA CURRENTLY UNDER THE GUN ALONG WITH A FLASH FLOOD
WARNING THRU 9 A.M. WHERE THE HEAVIEST RAINS ARE CURRENTLY FALLING.

SHORT TERM MODELS REMAIN IN FAIR AGREEMENT WITH THE SFC AND SYNOPTIC
FEATURES AND HAVE USED A BLEND OF THE RUC/HRRR WITH AN EXTRAPOLATION OF
CURRENT OBS/TRENDS THRU THE MORNING...FOLLOWED BY A EURO/GFS/HPC
CONSENSUS THRU THE REMAINDER OF THE FCST.

THE WARM FRONT WILL CONTINUE TO LIFT NORTH AND EAST THRU THE CWA
TODAY AND COUPLED WITH A LINGERING H85 LOW LEVEL JET OVERHEAD FEEDING
MOISTURE INTO THE REGION WILL KEEP THE THREAT OF TSTMS THRU THE
AFTERNOON OVER E/CENTRAL KY. WILL SIDE WITH SPC THINKING WHICH
INCLUDES ERN KY IN THE SLIGHT RISK TODAY...MAINLY FOR WIND...THOUGH
WITH PWATS AROUND 1.5 TO 1.75 INCHES AGAIN CANNOT RULE OUT A FEW
SHORT TERM HYDRO PROBLEMS WHERE THE AXIS OF HEAVIEST RAINS SETS UP.

FRONT CONTINUES TO LIFT NORTH OF THE OHIO RIVER TONIGHT AS AN UPPER
LEVEL RIDGE STRENGTHENS OVERHEAD...PROVIDING CLEARING SKIES TONIGHT
AND A GOOD SETUP FOR A POTENTIALLY DENSE VALLEY FOG EVENT. KEPT SLIGHT
CHANCE POPS OVER THE NRN COUNTIES THRU THE EVENING AS THEY WILL BE IN
CLOSEST PROXIMITY TO THE BOUNDARY...THOUGH WOULD NOT BE SURPRISED TO
SEE THESE PULLED FROM THE FCST LATER TODAY IF THE RIDGE LOOKS TO BE
COMING IN STRONGER/FASTER THAN CURRENTLY THINKING.

RIDGE WILL BE THE DOMINANT FEATURE FOR OUR WEATHER THRU THE BULK OF
THE REMAINDER OF THE SHORT TERM PERIOD...BRINGING CLEAR TO MOSTLY
CLEAR SKIES ON TUESDAY. BY TUESDAY EVENING...A DEEP UPPER LEVEL TROF
EJECTING OUT OF THE FRONT RANGE OF THE ROCKIES WILL DEVELOP A SFC LOW
OVER THE PLAINS THAT HAS BEEN FCST TO EVENTUALLY MOVE NE TOWARDS THE
GREAT LAKES. HAVE SIDED WITH THE SLOWEST AVAILABLE GUIDANCE FOR NOW
IN BRINGING CLOUDS/POPS BACK INTO THE CWA TUESDAY NIGHT...WITH LOW
END CHANCES OVER OUR WRN COUNTIES TAPERING TO SLIGHT CHANCES OVER THE
EAST.

AS FOR TEMPERATURES...GENERALLY STAYED NEAR TO JUST BELOW THE COOLER
MET MOS FOR HIGHS TODAY AND TOMORROW WITH A PERSISTENCE/MET BLEND FOR
OVERNIGHT LOWS.

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/

WITH FOCUS ON CONVECTIVE ACTIVITY OVERNIGHT...JUST MADE A FEW
ADJUSTMENTS TO POPS THRU THE FIRST HALF OF THE PERIOD BASED ON LATEST
CONSENSUS AMONG THE GUIDANCE...AND TO BRING THE GRIDS A LITTLE MORE IN
LINE WITH THE NEIGHBORS. TEMPS APPEAR TO BE REASONABLE AND ONLY MADE
A FEW TWEAKS TO THE HIGHS/LOWS THRU THE END OF THE WORK WEEK. A QUICK
GLANCE AT THE REST OF THE PARAMETERS DID NOT SEE ANYTHING TOO FAR OUT
OF LINE AND LET MOST OF THE FCST RIDE.

THE PREVIOUS LONG TERM DISCUSSION FOLLOWS:

THE MODELS START OUT TUESDAY MORNING IN GOOD AGREEMENT BUT QUICKLY
DIVERGE AS THE GFS DROPS THE 50H/85H LOW INTO THE LOWER GT LKS AS
THE ECMWF DRAWS THIS FEATURE NE INTO SRN CANADA. BY FRI MORNING THIS
DIFFERENCE HAS BECOME EVEN MORE PRONOUNCED WITH THE GFS LOW OVER NRN
LK MI WHILE THE ECMWF DRAWS THE CENTER OF CIRCULATION WELL TOWARDS
ERN CANADA. DIFFERENCES LIKE THESE REFLECT TO THE SFC WHERE THE GFS
WANTS TO PROJECT A BROADER AND SLOWER MOVING AREA OF SHRA/TSRA THRU
THE COMMONWEALTH. HAVE CHOSEN TO FOLLOW THE ECMWF MORE CLOSELY DUE
TO IT BEING THE MORE CONSISTENT AND BETTER VERIFYING MODEL.

THE FCST THEN STARTS OUT DRY TUE MORNING AS THE WARM FNT HAS LIFTED
INTO NRN OH AND WRN PA. BY WED MORNING THE FOLLOWING COLD FNT WILL
HAVE MADE IT INTO ERN KY WITH A BAND OF PCPN. AS THE SFC LOW TRACKS
INTO CANADA THE COLD FNT STRETCHES OUT AND BECOMES STATIONARY AS IT
STALLS ON THE WINDWARD SIDE OF THE MTNS. PCPN TO CONTINUE UNTIL THE
FNT FINALLY MAKES THE JUMP TO THE LEE SIDE OF THE MTNS THU NIGHT.
THEN BY FRI MORNING THE NEXT WARM FNT BEGINS TO LIFT THRU THE AREA
SLOWLY... KEEPING PCPN IN THE FCST THRU THE WEEKEND. TEMPS WILL
GENERALLY BE CLOSE TO SEASONAL WITH HIGHS IN THE LOWER 80S AND LOWS
IN THE 60S. DEPENDING ON WARM SECTOR VS COLD SECTOR AS THE FNTS
CROSS THE AREA WILL MAKE SLIGHT DIFFERENCES BETWEEN MID 80 AND LOWER
80S.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

WARM FRONT LIFTING NORTH THRU ERN KY WILL CONTINUE TO BE THE FOCUS
FOR CONVECTION TODAY. FRONT APPEARS TO HAVE LIFTED THRU SME AND
LOZ...BUT WILL CARRY VCTS THRU THE AFTERNOON TO ACCOUNT FOR ANY
STRAGGLERS. OTHERWISE...VFR SHOULD PREVAIL THRU THE DAY. JKL IS
STILL IN LINE FOR MORE TSTMS AND AM GENERALLY EXPECTING PREVAILING
MVFR WITH CONDITIONS DETERIORATING TO IFR IN ANY TSTMS THRU THIS
AFTERNOON. FRONT SHOULD BE NORTH OF THE AREA BY TONIGHT WITH HIGH
PRESSURE BUILDING INTO THE AREA...BRINGING CLEARING SKIES AND ANOTHER
GOOD SETUP FOR FOG ACROSS THE AREA. HAVE TRENDED TOWARDS IFR FOG AT
SME AND LOZ FOR THE MOMENT...BUT WILL HAVE TO LET THE 18Z/00Z TAF
DETERMINE HOW MUCH CLEARING CAN BE EXPECTED OVERNIGHT AND HOW DENSE
THE FOG WILL GET.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MB
LONG TERM....DUSTY/MB
AVIATION...MB
Hazardous weather outlook, Jun 20, 7:53 AM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
753 AM EDT MON JUN 20 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211500-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
753 AM EDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AS A WARM FRONT CONTINUES TO SHIFT
NORTHWARD THROUGH THE AREA. A FEW STORMS MAY BECOME STRONG AND
PRODUCE GUSTY WINDS. IN ADDITION...SOME STORMS MAY PRODUCE HEAVY RAIN
CAUSING SOME FLASH FLOODING...ESPECIALLY AROUND AREAS THAT SEE
THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLOODING OR
HEAVY RAINFALL THAT OCCUR TODAY TO THE NATIONAL WEATHER SERVICE IN
JACKSON KY...OR THEIR LOCAL LAW ENFORCEMENT.

RAY/MB

In the hours before

Special weather statement, Jun 20, 8:38 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
838 AM EDT MON JUN 20 2011

KYZ088-113-115>118-201315-
KNOTT-PERRY-CLAY-LESLIE-LETCHER-HARLAN-
838 AM EDT MON JUN 20 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915
AM EDT MONDAY MORNING...

   SOUTHWESTERN KNOTT...
   PERRY...
   EAST CENTRAL CLAY...
   LESLIE...
   WESTERN LETCHER AND
   EASTERN HARLAN.

AT 838 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAZARD...
MOVING SOUTHEAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VICCO AROUND
845 AM EDT...ULVAH AROUND 850 AM EDT...BLUEFIELD AROUND 855 AM EDT...
LILLEY CORNETT WOODS AROUND 900 AM EDT...FLINT AROUND 905 AM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF UP
TO FOUR INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...VIVID CLOUD
TO GROUND LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Local storm report, Jun 20, 8:42 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
842 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     FLOOD            MIDDLESBORO             36.61N 83.72W
06/20/2011                   BELL               KY   911 CALL CENTER

            SEVERAL ROADS ARE STILL CLOSED IN AND NEAR MIDDLESBORO
            DUE TO FLOODING. MULTIPLE WATER RESCUES ARE ALSO UNDERWAY
            AT THIS TIME IN THE MIDDLESBORO VICINITY.

&&

JP
Local storm report, Jun 20, 8:47 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
847 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     HEAVY RAIN       5 WSW BEE LICK          37.30N 84.59W
06/20/2011  M3.51 INCH       PULASKI            KY   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTS 3.51 INCHES OF RAIN SINCE 9 PM
            SUNDAY EVENING WITH THE BULK OF THE RAIN HAVING FALLEN
            SINCE MIDNIGHT.

&&

JP
Local storm report, Jun 20, 9:07 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
907 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      BULAN                   37.30N 83.17W
06/20/2011                   PERRY              KY   FIRE DEPT/RESCUE

            A COUPLE FEET OF WATER FLOWING OVER HWY 476 AT THE
            HARDBURLY EXIT. ALSO...BULAN-HINER ROAD CLOSED BY WATER
            OVER THE ROAD.

&&

ABE
Special weather statement, Jun 20, 9:12 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
912 AM EDT MON JUN 20 2011

KYZ059-060-106-108-109-112-201345-
MENIFEE-POWELL-MORGAN-MAGOFFIN-WOLFE-BREATHITT-
912 AM EDT MON JUN 20 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945
AM EDT MONDAY MORNING...

   SOUTHWESTERN MORGAN...
   SOUTH CENTRAL MENIFEE...
   EAST CENTRAL POWELL...
   WEST CENTRAL MAGOFFIN...
   WOLFE AND
   NORTH CENTRAL BREATHITT.

AT 912 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RED RIVER
GORGE...OR 7 MILES SOUTH OF FRENCHBURG...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GOSNEYVILLE
AROUND 920 AM EDT...TRENT AROUND 925 AM EDT...MALAGA AROUND 930 AM
EDT...LEXIE AROUND 935 AM EDT...MOCT AROUND 940 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS UP TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Jun 20, 9:18 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
918 AM EDT MON JUN 20 2011

KYZ050>052-059-060-201400-
ROWAN-BATH-MONTGOMERY-MENIFEE-POWELL-
918 AM EDT MON JUN 20 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1000 AM EDT MONDAY MORNING...

   SOUTHWESTERN ROWAN...
   BATH...
   MONTGOMERY...
   NORTHERN MENIFEE AND
   EXTREME NORTHWESTERN POWELL.

AT 918 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COONS
STATION...OR NEAR MOUNT STERLING...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HOPE AROUND 925
AM EDT...CROOKS AROUND 930 AM EDT...CORNWELL AROUND 935 AM EDT...
OLYMPIA SPRINGS AROUND 940 AM EDT...POLKSVILLE AROUND 945 AM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:46 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle29 min
Jun 20, 2:01 AM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley29 min
Jun 20, 2:10 AM EDTAreal Flood AdvisoryJKLBell, Clay, Jackson, Knox, Laurel, McCreary and 3 more5 hr
Jun 20, 2:25 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox50 min
Jun 20, 2:34 AM EDTFlash Flood WarningJKLLaurel, Pulaski, Rockcastle4 hr
Jun 20, 2:48 AM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Whitley5 hr
Jun 20, 2:59 AM EDTFlash Flood WarningJKLKnox, Laurel, McCreary, Whitley6 hr
Jun 20, 3:07 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Whitley38 min
Jun 20, 3:55 AM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Pulaski, Whitley3 hr
Jun 20, 4:05 AM EDTFlash Flood WarningJKLBell, Knox, Whitley5 hr
Jun 20, 4:34 AM EDTSevere Thunderstorm WarningJKLBell26 min
Jun 20, 5:20 AM EDTSevere Thunderstorm WarningJKLJackson, Lee, Owsley25 min
Jun 20, 6:08 AM EDTFlash Flood WarningJKLBell, Whitley3 hr
Jun 20, 7:01 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Estill, Jackson, Lee, Montgomery and 3 more3 hr
Jun 20, 8:26 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more3 hr
Jun 20, 8:33 AM EDTAreal Flood WarningJKLBell, Harlan, Knox, Laurel, Whitley13 hr
Jun 20, 8:42 AM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry48 min
Jun 20, 9:29 AM EDTFlash Flood WarningJKLHarlan, Knott, Leslie, Letcher, Perry6 hr
Jun 20, 9:44 AM EDTAreal Flood AdvisoryJKLBath, Breathitt, Menifee, Montgomery, Morgan, Powell and 1 more106 min
Jun 20, 10:31 AM EDTFlash Flood WarningJKLBreathitt, Knott, Lee, Leslie, Menifee, Perry and 2 more5 hr
Jun 20, 10:55 AM EDTAreal Flood AdvisoryJKLBath, Breathitt, Elliott, Fleming, Floyd, Knott and 5 more5 hr
Jun 20, 11:06 AM EDTFlash Flood WarningJKLBreathitt, Lee, Leslie, Owsley, Perry, Wolfe5 hr
Jun 20, 1:37 PM EDTFlash Flood WarningJKLBath, Fleming, Rowan2 hr
Jun 20, 6:11 PM EDTRiver Flood AdvisoryJKLLee22 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.